MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded toric intraocular lens (iol) is planned for an iol exchange to a monofocal lens as the patient is bothered by halo and glare at night.The patient has 20/20 vision and j1 near acuity in both eyes.The patient cannot perform prior to surgery like driving at night has affected the daily activity.Preoperative best corrected visual acuity (bscva) was 20/30 and 20/20 , postoperatively.No unplanned incision enlargement, vitrectomy, or sutures required.The patient is temporarily impaired.The lens is not available for return as it remains implanted.Additional information received on march 31, 2026, confirmed that explant was performed from the right eye (od).The replacement lens is a non¿johnson and johnson lens.The patient is unable to exercise and is unsure if this is due to the iol or another cause.The patient is neither overcorrected nor under corrected and did not lose two or more lines of bscva (best spectacle corrected visual acuity).The preoperative refraction was +1.00 +0.50 × 144 with a bscva of 20/25.The postoperative refraction was plano sphere with a bscva of 20/20.The intended target refraction was plano, and the postop refraction after lens exchange was 20/30 uncorrected.A suture was required to secure the main incision after iol explant.The patient was prescribed multiple dry eye treatments, including restasis, vevye, and meibo.The patient is doing okay two days after the lens exchange.No further information provided.This report is to capture the event for the od.There is a separate report to capture the event for the os.
 
Additional Manufacturer Narrative
Section a4: weight: unknown/ requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: april 28, 2026 section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected and no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.The complaint issues were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noticed that the following information was inadvertently not included in the initial mdr report; therefore, it has been included in this supplemental mdr report as indicated below: section b5: the patient stated, he would get more tired since initial surgery.No further intervention is planned.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported glare surgical intervention required, halo vision- surgical intervention required & blurry vision).All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24968731
Report Number3012236936-2026-000084
Device Sequence Number14665110
Product Code MFK
UDI-Device Identifier05050474810846
UDI-Public(01)05050474810846(17)280324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient RaceWhite